Search
  • Karen

Cycle 2-dose 1 of Enfortumab-vedotin chemo


The "new" Dave

David shaved his head today. The chemo was causing his hair to fall out in globs, making quite a mess all over the house, on his towels, his pillow, his clothes, etc. So he decided to bite the bullet and have our hairstylist shave his head. As usual, he handled this latest cancer insult with aplomb, which is amazing given all the other side effects he’s been dealing with lately: a rash that started on his face and neck and spread to both arms, extremely dry skin that’s now starting to peel, a burning sensation whenever his skin is stretched like when turning his neck or crossing his legs, extremely dry eyes, insomnia most nights, loss of appetite, a changed sense of taste (many favorite foods taste bad now), intestinal issues, neuropathy in his hands and feet, and an omnipresent “drugged” feeling in his (now shaved) head. This chemo drug—and the fact that he gets three doses per month rather than one—is tougher on him than the previous chemo drugs. We hope that means it’s tougher on the cancer too.


Fortunately, a recent six-day course of prednisone and Zytrec reduced the rash, which is good, because if it got worse, the doctor might have required David drop out of the clinical trial. But nothing seems to help much with the other symptoms. He had a break last week from the chemo, but that didn’t even reduce the symptoms. We thought the doctor might decide to give him another week off of chemo, but no such luck. David got another dose (cycle 2-dose 1) yesterday. So he soldiers on.


One bright note is that, when his energy allows, he’s been enjoying his new recumbent bike. Sometimes we go for a short ride in the early evening after the sun sets, and he took a longer ride by himself last Sunday. And, because nothing seems to quell his creativity, he also made a couple of fun videos of these biking adventures.

5 comments